Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 91, NWS Louisville, KY

July 5, 2001Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2001, 2:10 PM CDT for Logan County, Kentucky. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2001, 2:10 PM CDT (19:10 UTC)
Expired
Jul 5, 2001, 2:30 PM CDT
In force
20 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Logan County, KY

What was reported inside it

TimeReportWhereRemark
Jul 5, 2:20 PM CDTThunderstorm Wind 60 EAdairville, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 051912 CCA
SVRSDF

KYC141-051930-

BULLETIN - EAS ACTIVATION REQUESTED ...CORRECTED...
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 230 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RUSSELLVILLE...OR ABOUT 27 MILES WEST OF
  BOWLING GREEN...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORINTH AROUND 215 PM CDT
  AUBURN AROUND 220 PM CDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY/AB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:35 AM CDT, 11 hours 35 minutes earlier.

Area forecast discussion, Jul 5, 2:35 AM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 AM EDT THU JUL 5 2001

MAIN FORECAST PROBLEMS THIS MORNING ARE THUNDERSTORMS ALONG AND
AHEAD OF COLD FRONT DROPPING SOUTH ACROSS ILLINOIS AND INDIANA EARLY
THIS MORNING. PROBLEMS OF STRENGTH AND TIMING OF THUNDERSTORMS AND
TIMING OF FRONTAL PASSAGE TODAY.

MODELS GENERALLY SIMILAR BUT DIFFER IN TIMING. ETA AND AVN SLOWER
THAN AVN AND ARE PREFERRED. AVN PICKS UP EARLY MORNING THUNDERSTORM
DEVELOPMENT BETTER THAN ETA ALTHOUGH BOTH TO DEPICT THE
INSTABILITY...VERTICAL VELOCITY AND PRECIPITATION FROM 12Z ON. WILL
LEAN LITTLE MORE TOWARD AVN.

FRONT WILL MOVE SOUTH ACROSS FA DURING THE DAY TODAY WITH SHOWERS/
THUNDERSTORMS CONTINUING INTO THE MORNING HOURS AND LATER IN THE
SOUTH. WILL KEEP POPS IN FORECAST...EITHER HIGH CHANCE OR LOW LIKELY
CATEGORY.

AFTER FRONTAL PASSAGE...DRIER AIR SPREADS OVER FORECAST AREA TONIGHT
AND THROUGH FRIDAY.

WITH CLOUDS OCCURRING WITH SHOWERS AND FRONT WILL GO CLOSER TO
COOLER AVN MOS FOR HIGH TEMPERATURES TODAY. BOTH MOS ARE SIMILAR FOR
TONIGHT AND FRIDAY.

.SDF...NONE.
SCHOLZ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:50 AM CDTSevere Thunderstorm WarningLMKLogan25 min
Jul 5, 3:23 PM CDTSevere Thunderstorm WarningLMKWarren37 min
Jul 5, 3:55 PM CDTSevere Thunderstorm WarningLMKAllen25 min
Jul 5, 4:32 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe43 min
Jul 5, 5:41 PM CDTSevere Thunderstorm WarningLMKClinton24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.